Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 326, NWS Atlanta, GA

July 29, 2007Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2007, 6:52 PM EDT for Toombs County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2007, 6:52 PM EDT (22:52 UTC)
Expired
Jul 29, 2007, 7:15 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1230 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 292253
SVRFFC
GAC279-292315-
/O.NEW.KFFC.SV.W.0326.070729T2252Z-070729T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 715 PM EDT

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR VIDALIA...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  THOMPSON...LYONS...AND SANTA CLAUS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3226 8224 3208 8226 3209 8227 3210 8235
      3212 8245 3213 8244 3227 8243 3228 8242
      3227 8223

$$
1 follow-up statement
000 
WWUS52 KFFC 292320
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT SUN JUL 29 2007

GAC279-292328-
/O.EXP.KFFC.SV.W.0326.000000T0000Z-070729T2315Z/
TOOMBS GA-
718 PM EDT SUN JUL 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TOOMBS COUNTY EXPIRED
AT 715 PM EDT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT STRONG THUNDERSTORMS CONTINUE OVER EASTERN AND SOUTHERN TOOMBS 
COUNTY FROM LYONS...TO SANTA CLAUS...TO NEW BRANCH.  WHILE THESE 
THUNDERSTORMS HAVE DROPPED BELOW SEVERE LIMITS...PEA-SIZED 
HAIL...WIND GUSTS TO 35 MPH...AND HEAVY RAIN WILL CONTINUE FOR THE 
NEXT 15 TO 20 MINUTES.  IN ADDITION...EXCESSIVE LIGHTNING CONTINUES 
WITH THIS ACTIVITY.

RESIDENTS IN THE AREA SHOULD REMAIN INDOORS UNTIL THE STORM HAS 
PASSED.  DO NOT USE ELECTRICAL APPLIANCES AND REMAIN AWAY FROM DOORS 
AND WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3226 8224 3208 8226 3209 8227 3210 8235
      3212 8245 3213 8244 3227 8243 3228 8242
      3227 8223

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 6:15 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 29, 6:15 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SUN JUL 29 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
BROAD UPPER TROUGH CONTINUES ACROSS THE EASTERN U.S. AT LEAST TWO
FAIRLY SIGNIFICANT SHORT WAVES ARE PROGGED TO MOVE THROUGH THE
WESTERN PART OF THE TROUGH DURING THE NEXT 24 HOURS...WHICH SHOULD
ENHANCE SHRA/TSRA ACTIVITY ACROSS THE AREA IN ASSOCIATION WITH
DAYTIME HEATING.  AIR MASS IS VERY MOIST AND UNSTABLE WITH
WIDESPREAD 70 TO 75 DEWPOINTS ACROSS THE ENTIRE AREA...CAPES IN
THE 2000-3000 J/KG RANGE...AND LIS -2 TO -4. HOWEVER...RATHER WARM
AIR ALOFT...-5C AT 500MB...APPEARS TO BE LIMITING THE INTENSITY OF
THE ACTIVITY SO FAR TODAY. A WEAK FRONT LIES FROM NW-SE ACROSS
THE CWA FROM NEAR RMG-ATL-MCN...WHICH WILL ENHANCE AND FOCUS
SHRA/TSRA ACTIVITY THROUGH THE AFTERNOON AND MON AFTERNOON AS
WELL. SHORT WAVES WILL PROVIDE THE ADDITIONAL FORCING ALOFT. THE
FRONT IS CLEARLY VISIBLE IN THE LIGHTNING DISPLAY WITH ACTIVITY
LINED UP FROM TUL-LIT-ATL. BEST AREA FOR CONVECTION WILL BE ALONG
AND SW OF THE FRONT...WITH THE USUAL DIURNAL EMPHASIS.

AIR MASS ACROSS N GA DRIES A LITTLE BIT BY MON AFTERNOON AS THE WEAK
COLD FRONT DRIFTS FURTHER S/SW INTO CENTRAL GA. THUS...BEST
CONCENTRATION OF ACTIVITY MON SHOULD BE ACROSS CENTRAL GA...BUT
GIVEN HEATING AND MOISTURE...FEEL COMPELLED TO HOLD ONTO AT LEAST
LOW CHANCE POPS ACROSS THE NORTH. TUE...THE MOISTURE GETS PUSHED EVEN
FURTHER S/SW AS THE FRONT CONTINUES TO RETROGRADE WEST INTO THE
LOWER MS VALLEY AND ARKLATEX REGION. THE BEST FOCUS FOR CONVECTION
WILL REMAIN NEAR THE FRONT...AFFECTING FAR S PARTS OF GA THROUGH
THE MID-SOUTH AND ARKLATEX REGION. AM ALWAYS RELUCTANT TO DROP
POPS COMPLETELY AT THIS TIME OF YEAR AS THE MODELS FREQUENTLY PUSH
FRONTS AND MOISTURE TOO FAR S. WILL DROP POPS FROM THE N 1/3 OF
THE TUE-WED AREA...BUT WILL NEED TO LEAVE SLIGHT CHANCE POPS IN
FOR CENTRAL GA NEAREST THE BOUNDARY...BETTER MOISTURE...AND
INSTABILITY. GUIDANCE TEMPS APPEAR FAIRLY REASONABLE...EXCEPT FOR
RMG...WHICH CONTINUES TO SHOW HIGH MAV BIAS.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS THE WEEK PROGRESSES...THE UPPER TROUGH WEAKENS AND SHIFTS
EAST. HIGH PRESSURE ALOFT...WHICH HAS BEEN PARKED OVER THE MID
U.S. FOR SOME TIME...BEGINS TO BUILD SE WHILE AT THE SAME TIME THE
WESTERN ATLANTIC SUBTROPICAL RIDGE BEGINS TO EXPAND WESTWARD INTO
THE GULF. A WEAKNESS IS LEFT ALONG THE GULF COASTAL REGION.
THUS...THE BEST AREA FOR DIURNAL CONVECTION SHOULD BE ACROSS FAR S
GA AND THE FL PANHANDLE AND POINTS W/E. THIS MOISTURE WILL BEGIN
TO CREEP BACK TO THE NORTH BY THE END OF THE WEEK AS THE WESTERN
U.S. RIDGE BREAKS DOWN AND THE ATLANTIC SUBTROPICAL RIDGE
CONTINUES TO EXPAND WESTWARD. SW FLOW WILL BEGIN TO BRING THE
DEEPER MOISTURE BACK NORTH INTO THE CWA FY FRI AND INTO THE
WEEKEND.

OVERALL THERE WILL BE LITTLE CHANGE IN MAX/MIN TEMPS THROUGH THE
WEEK...REMAINING PRETTY CLOSE TO NORMAL.  TEMPS MAY COME UP A TAD
TOWARD THE LATER HALF OF THE WEEK AS THE RIDGE ALOFT BUILDS DOWN
FROM THE NW AND 850MB TEMPS WARM TO NEAR +20C...AS OPPOSED TO +18C
RIGHT NOW.

NAM/GFS IN GOOD AGREEMENT THROUGH THE SHORT TERM ON OVERALL SYNOPTIC
PATTERN AND MOISTURE FIELDS. ECMWF MORE ROBUST WITH UPPER RIDGE
BUILDING SE OVER THE AREA FROM THE MIDWEST BY NEXT WEEK...WHICH WILL
SIGNIFICANTLY INHIBIT DAILY CONVECTIVE ACTIVITY AS RELATIVELY
DRY/STABLE NE FLOW ALOFT DEVELOPS OVER THE AREA.

&&

.AVIATION...
CONVERGENCE BOUNDARY ACROSS MIDSECTION OF STATE WILL CONTINUE TO BE
THE FOCUS FOR TSRA ACTIVITY THIS EVENING.  AIRMASS WORKED OVER IN
ATL AREA...SO HAVE PULLED OUT TS THREAT FOR THE TIME BEING.  MAY
INTRODUCE IT AFTER 00Z IF ACTIVITY IN AL PERSISTS AND SLIDES INTO GA
AFTER SUNSET.  EXPECT CIGS AND VSBYS TO HOVER AROUND MVFR EVERYWHERE
BUT DROP TO LIFR CONDITIONS OR LOWER BRIEFLY AT ALL BUT CSG IN EARLY
MORNING HOURS.  WINDS WILL REMAIN LIGHT WESTERLY...BUT SHIFT TO
EASTERLY IN NE GA AS BACKDOOR COLD FRONT WORKS IN AFTER 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  90  70  92  70 /  20  20  20   5   5
ATLANTA         74  90  72  92  72 /  30  20  20   5   5
BLAIRSVILLE     68  86  66  87  65 /  20  20  20  10   5
CARTERSVILLE    70  91  67  92  67 /  30  20  20   5   5
COLUMBUS        75  93  74  94  74 /  50  50  30  20  20
GAINESVILLE     72  90  71  91  70 /  20  20  20  10   5
MACON           73  92  72  93  71 /  40  30  20  20  10
ROME            70  92  69  94  68 /  20  20  20   5   5
PEACHTREE CITY  70  90  68  92  67 /  40  30  20   5   5
VIDALIA         74  92  74  92  71 /  40  50  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/37
Hazardous weather outlook, Jul 29, 6:32 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 AM EDT SUN JUL 29 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
632 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
A MOIST LOW LEVEL AIR MASS PERSISTED OVER THE SOUTHEAST...WITH A
WEAK SURFACE FRONT ACROSS SOUTHERN TENNESSEE INTO EXTREME NORTH
GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY THREAT WILL BE LIGHTNING...ALONG WITH SOME STRONG WIND
GUSTS AND POSSIBLY LARGE HAIL.

.DISCUSSION...
WEAK HIGH PRESSURE REMAINED OVER GEORGIA...WITH A NEARLY
STATIONARY BOUNDARY ACROSS SOUTHERN TENNESSEE INTO NORTH GEORGIA.
THE AIR MASS WAS MOIST...AND THIS IN COMBINATION WITH DAYTIME
HEATING SHOULD TRIGGER WIDELY SCATTERED SHOWERS AND THUNDERSTORMS.
THE ATMOSPHERE SHOULD BE MODERATELY UNSTABLE...WITH CAPES RANGING
FROM 1000 TO 2000...AND LIFTED INDEX VALUES OF MINUS TWO TO MINUS
THREE. ISOLATED THUNDERSTORMS MAY PULSE TO SEVERE LEVELS...MAINLY
DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 29, 5:42 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SUN JUL 29 2007

GAZ052-292230-
542 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN HEARD COUNTY UNTIL 630 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FROLONA...MOVING EAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Jul 29, 5:43 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     DEXTER                  32.43N 83.06W
07/29/2007                   LAURENS            GA   EMERGENCY MNGR

            ONE DOWNED TREE.

&&

GRIFFITH
Special weather statement, Jul 29, 5:53 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT SUN JUL 29 2007

GAZ097-098-110-111-292245-
553 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHERN TELFAIR...NORTHERN
WHEELER...WESTERN TREUTLEN AND SOUTHERN LAURENS COUNTIES UNTIL 645
PM EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKLEDGE TO 8 MILES SOUTHWEST OF MCRAE...
MOVING EAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TELFAIR...WHEELER...TREUTLEN AND LAURENS
COUNTIES...INCLUDING THE CITIES OF ROCKLEDGE...LOWERY...LITTLE
OCMULGEE STATE PARK...MCRAE...HELENA...AND ALAMO. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 6:22 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT SUN JUL 29 2007

GAZ107-292300-
622 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN PULASKI COUNTY UNTIL 700 PM EDT...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWKINSVILLE...MOVING EAST-SOUTHEAST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PULASKI COUNTY...INCLUDING THE CITIES OF
WALLACE...HAWKINSVILLE...AND MOBLEY CROSSING. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 6:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT SUN JUL 29 2007

GAZ112-292300-
629 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND EXCESSIVE
CLOUD-TO-GROUND LIGHTNING IN MONTGOMERY COUNTY UNTIL 700 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM KIBBEE TO AILEY...TO GLENWOOD...MOVING
SOUTHEAST AT 35 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MONTGOMERY COUNTY...INCLUDING THE CITIES OF
KIBBEE...HIGGSTON AND AILEY. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 6:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SUN JUL 29 2007

GAZ085-097-292330-
644 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND EXCESSIVE
CLOUD-TO-GROUND LIGHTNING IN NORTHERN LAURENS AND WESTERN JOHNSON
COUNTIES UNTIL 730 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BREWTON...MOVING EAST AT 20
MPH. THIS STORM WILL AFFECT BREWTON...LOVETT...AND SPANN.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS LAURENS AND JOHNSON COUNTIES. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:41 PM EDTSevere Thunderstorm WarningFFCLaurens34 min
Jul 29, 5:23 PM EDTSevere Thunderstorm WarningFFCWilcox26 min
Jul 29, 5:26 PM EDTSevere Thunderstorm WarningFFCSpalding32 min
Jul 29, 6:34 PM EDTSevere Thunderstorm WarningFFCMontgomery26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.